OVER-THE-COUNTER PROGESTERONE AND PRESCRIPTION

I have a question you guys and I'm not sure if I'm posting in the right area, but does over the counter progesterone work? Is it just as good as the prescription? My doctor wrote me a script for it but if I can use the over the counter stuff and gives me the same help why not! I don't want to be at the mercy of relying on a doctor's script either. I am tired of having to change doctors when they retire and blah-blah-blah and I want to be in control of my own health and I am shooting for that.

Any input is so appreciated. Thank you so much!!!!

6 Replies

oldestnewest
  • Hi, debber! Thanks for the question and yes, you are posting in the right place. It's my understanding, I am by no means an expert, that over-the-counter progesterone is typically a lower dose than you receive with a prescription. This is typical of many medications.

    Here is an article that might provide some good food for thought.

    drnorthrup.com/bioidentical...

  • Thank you Red85. I am going to read your article. I was taking some over the counter and it helped me that is why I wanted to ask. Thank you for posting this. I really appreciate it. I was taking Wileys Protocol but it is too expensive monthly. It's 160 dollars a month. My doctor said that this other stuff would be cheaper. When I came off the Wileys Protocol I noticed my hair shedding. Do you think my hair is shedding because of coming off of that hormone cream of estrogen and progesterone? I guess any time there is a decline or increase in this type of medication it does. Thank you so much!!!! And I'm so happy I posted in the right place. Love Debbers

  • I'll have to look in to the hair shedding and I completely understand about the exorbitant prescription prices! They're ridiculous! Definitely do some research and find what works for you!

  • Thank you, Red. Yeah, the shedding is from the reduction of my Nature Throid, plus I come off my Wiley's Protocol but the doctor prescribed me some stuff and am just waiting for the pharmacist to fill and go pick up. Yeah, any time you have a hormonal change it messes with the hair. But it comes back so I don't worry about it. I will keep you posted on how I'm doing. I have another tablet to go down still on the Nature Throid. I will be down to taking 2 tablets. I was too high.

  • Hang in there. Dealing with hormones can make you feel like a lab rat sometimes! Take it slow and listen to your instinct. If you're experiencing symptoms, they're real and important. You have my full support.

  • Thank you, Red. I have one more tablet to go down. I was going down a half at a time, but maybe it's too much. I am going to change it to a quarter. Yeah, I'm experiencing symptoms. I have some blurriness and dizziness at times out of the blue. I'll be working or doing something at home and I will have a moment with that but then it's gone. It doesn't happen all the time. It's about once a week. And I have been experiencing wake-up headaches. The headaches have been an every day thing. I can get it to go away though. And then the shedding like I mentioned and my skin peeling. I go for bloodwork in another 4 weeks as the doc wants to see where I'm at. I am hoping i am at a good level so my body can have a rest. I love ya Red. You're awesome!!!!! Debbs

You may also like...